Thunderstorm Wind, Grant
- When
- June 7, 9:36 PM CST
- Where
- Grant County, Ulysses Arpt
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.600, -101.370
Only one severe weather event was observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
Only one severe weather event was observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 7, 5:25 PM CST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 625 PM CDT SUN JUN 7 2015 ...UPDATED AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 143 PM CDT SUN JUN 7 2015 AS OF 18Z CONVECTION ALREADY APPEARING ACROSS SOUTH CENTRAL COLORADO WHICH WAS LOCATED JUST AHEAD OF AN UPPER LEVEL TROUGH. THIS UPPER LEVEL TROUGH WILL BE CROSSING SOUTHWEST KANSAS EARLY TONIGHT. THE 12Z MODELS INDICATING A FURTHER SOUTH SOLUTION OF THE SURFACE BOUNDARY WHEN COMPARED TO PREVIOUS RUNS SO LATE DAY/EVENING CONVECTION THAT IS EXPECTED NEAR THIS BOUNDARY WILL ALSO BE LOCATED FURTHER SOUTH. HAVE THEREFORE ADJUSTED PRECIPITATION CHANCES SOUTH AND FOCUSED THE BETTER CHANCES FOR CONVECTION LATE TODAY AND EARLY TONIGHT NEAR THE OKLAHOMA BORDER AS THE UPPER LEVEL SYSTEM CROSSES SOUTHWEST KANSAS. FURTHER NORTH ANOTHER SURFACE BOUNDARY/OUTFLOW BOUNDARY WILL BE MOVING SOUTH ACROSS NORTH CENTRAL AND WESTERN KANSAS. THIS WILL ALSO BE AN AREA OF FOCUS FOR STORMS EARLY TONIGHT, BUT AT THIS TIME THESE STORMS APPEAR TO BE MORE SCATTERED IN NATURE. 0-6KM SHEAR VALUES AT 00Z MONDAY ACROSS WESTERN KANSAS IS FORECAST TO BE BETWEEN 35 AND 45 KNOTS WITH CAPES RANGING FROM 1500 TO 2500 J/KG. GIVEN THESE VALUES AND THE MEAN 2-8KM WINDS PARALLEL TO THE FRONT NEAR THE OKLAHOMA BORDER THE PREVIOUS THOUGHTS ABOUT SEVERE POTENTIAL STILL LOOKS ON TRACK. MAIN HAZARD LATE TODAY/EARLY TONIGHT SOUTH OF DODGE CITY WILL BE HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS UP TO 60 MPH. HEAVY RAINFALL CAN ALSO BE EXPECTED, ESPECIALLY NEAR THE OKLAHOMA BORDER WHICH MAY RESULT IN PONDING OF WATER ON ROADWAYS. FURTHER NORTH THUNDERSTORMS WILL BE MORE SCATTERED IN NATURE SO HAIL POTENTIAL MAY BE A LITTLE LARGER THAN GOLF BALLS. CONVECTION WILL TAPER OFF AFTER MIDNIGHT AS THE UPPER LEVEL TROUGH MOVES INTO CENTRAL KANSAS. SKIES WILL CLEAR EARLY MONDAY MORNING AS AN AREA OF HIGH PRESSURE BEGINS TO BUILD INTO WESTERN KANSAS FROM THE NORTHWEST. BASED ON THE 850MB TEMPERATURES COOLING 2C TO 4 BETWEEN 00Z MONDAY AND 00Z TUESDAY WILL TREND TOWARDS THE MET GUIDANCE FOR HIGHS. AFTERNOON TEMPERATURES ACROSS WESTERN KANSAS ARE EXPECTED TO BE MAINLY IN THE MID TO UPPER 80S. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 215 PM CDT SUN JUN 7 2015 AN UPPER LEVEL RIDGE IS ANTICIPATED TO BUILD OVER THE ROCKIES AND HIGH PLAINS MONDAY NIGHT THROUGH THURSDAY WITH SURFACE HIGH PRESSURE LOCATED EAST OF THE AREA AND LEE TROUGHING ACROSS EASTERN COLORADO. THIS WILL BRING SOUTHERLY WINDS TO WESTERN KANSAS THROUGH THURSDAY WITH LOW TO MID LEVEL MOISTURE ADVECTING BACK NORTH FROM THE GULF OF MEXICO. A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN KANSAS MONDAY NIGHT INTO TUESDAY MORNING. OTHERWISE EXPECT PARTLY CLOUDY SKIES THROUGH WEDNESDAY THEN INCREASING CLOUDS WEDNESDAY NIGHT INTO THURSDAY. MEANWHILE, A WEAK UPPER LEVEL LOW WILL MOVE INTO THE WESTERN UNITED STATES WEDNESDAY NIGHT AND SPIN EASTWARD TOWARDS THE PLAINS THURSDAY. THIS LOW THEN STALLS OUT SOMEWHERE OVER THE ROCKIES FRIDAY INTO SATURDAY. THUNDERSTORM CHANCES AND CLOUD COVER WILL INCREASE AS THIS FEATURE APPROACHES WITH THE BEST CHANCE FOR PRECIPITATION BEING SOMETIME BETWEEN THURSDAY NIGHT AND FRIDAY NIGHT. AS FOR TEMPERATURES, HIGHS LOOK TO REACH INTO THE LOWER 90S TUESDAY AND WEDNESDAY BEFORE COOLING DOWN INTO THE 80S THURSDAY THROUGH SATURDAY. LOWS WILL GENERALLY BE IN THE 60S WITH THE EXCEPTION OF WEST CENTRAL KANSAS WHERE UPPER 50S WILL BE POSSIBLE MONDAY AND TUESDAY NIGHT. ALSO, SOUTH CENTRAL KANSAS MAY ONLY DIP TO AROUND 70 DEGREES WEDNESDAY AND THURSDAY NIGHT. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 624 PM CDT SUN JUN 7 2015 THUNDERSTORMS ALONG THE OKLAHOMA BORDER SHOULD REMAIN SOUTH OF GARDEN AND DODGE CITY TERMINALS THIS EVENING. OTHER THUNDERSTORMS OVER EASTERN COLORADO AND SOUTHWEST NEBRASKA WILL CONTINUE EAST AND SOUTHEAST THROUGH THE NEXT FEW HOURS. CURRENT THINKING IS THAT THESE STORMS WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING BUT WILL HAVE TO MONITOR THEIR APPROACH TOWARD THE GARDEN CITY AND HAYS TERMINALS. THERE IS SOME POTENTIAL FOR MVFR VSBYS AT THE TERMINALS TOWARD SUNRISE MONDAY BUT OTHERWISE, EXPECT VFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... DDC 64 86 63 90 / 30 10 10 10 GCK 62 85 62 90 / 30 10 10 10 EHA 61 84 61 89 / 40 10 20 10 LBL 63 85 63 89 / 70 10 20 20 HYS 63 85 63 91 / 40 10 10 10 P28 67 88 66 91 / 50 10 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BURGERT LONG TERM...HOVORKA_42 AVIATION...GERARD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 413 AM CDT SUN JUN 7 2015 KSZ030-031-043>046-061>066-074>081-084>090-080915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 413 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DISCUSSION...SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING. UP TO 2 INCH HAIL, HEAVY RAINFALL AND 60 MPH GUSTS ARE THE THREATS. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDS WEATHER RISK... MONDAY... LIMITED SEVERE THUNDERSTORM RISK. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 525 PM CDT SUN JUN 7 2015 KSZ084>087-072315- SEWARD KS-MORTON KS-MEADE KS-STEVENS KS- 525 PM CDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STEVENS...SEWARD...WESTERN MEADE AND SOUTHEASTERN MORTON COUNTIES UNTIL 615 PM CDT... AT 524 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUGOTON...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERAL...HUGOTON...KISMET...MOSCOW...WOODS...FETERITA...HAYNE AND PLAINS. LAT...LON 3700 10159 3729 10160 3740 10044 3700 10050 TIME...MOT...LOC 2224Z 252DEG 40KT 3720 10133 FINCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
529 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL HUGOTON 37.18N 101.35W
06/07/2015 M0.50 INCH STEVENS KS EMERGENCY MNGR
&&
WHOVORKAThe Dodge City radar (KDDC), 125 km away, was scanning. The volume nearest the first event began at 03:38 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2015Every state in 2015This day in weather historyWarnings in Kansas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590245.